Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Doctor today jono_in_adelaide

Posted by SLS on February 11, 2013, at 22:03:00

In reply to Re: Doctor today, posted by jono_in_adelaide on February 11, 2013, at 16:46:58

> I was thinking if i try Nardil + nortriptyline, I would take the nort back to 25mg a day and build it up over 2 weeks or so along with the Nardil.

That sounds like a reasonable strategy to me. Just remember that there is a delay of 3 - 7 days between an increase in Nardil dosage and peak pharmacological effect; not to be confused with therapeutic effect. I suggest caution when assessing the magnitude of side effects after a dosage increase. You really need to wait. It has been my observation that most people need a minimum of 60 mg/day of Nardil to receive optimum therapeutic results. You might need as much as 90 mg/day. I would suggest waiting 3 weeks between dosage increases beginning at 60 mg/day to evaluate treatment effect; 1 week to establish peak MAO inhibition and 2 weeks to allow for the emergence of a therapeutic response.

I need 90 mg/day of Nardil and 150 mg/day of nortriptyline to receive an improvement of depression. For me, 90 mg represents 1 mg per Kg of body weight. I think most people end up at 75 mg/day when treating severe depression. I do not find that combining Nardil and nortriptyline allows me to take lower dosages of each drug when compared to monotherapy. If a dosage of 75 mg/day of nortriptyline is necessary to produce results in the absence of Nardil, you will most likely need 75 mg/day when combined with it.

If there is any residual anxiety after establishing optimal drug dosing, you might need to bring in a third drug. I would consider Zyprexa, Klonopin, Ativan, or Neurontin. Neurontin is a GABA releaser. If Nardil inhibits GABA deactivation, GABA stores should increase. When combined with increased release, you might glean a robust anxiolytic effect. At least, that's how I drew it up on my chalkboard.

How do you know that you are not bipolar? Does the word "agitation" ever apply? I have no reason to believe that you are overtly bipolar, but perhaps you lie along the bipolar spectrum. This might explain the residual anxiety you experience if you are in a mixed state. Alternatively, you can be suffering from comorbid depression and GAD, in which case your taking Nardil is an ideal choice.

As I have said before, I have little doubt that you will figure it out.

Good luck.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1037806
URL: http://www.dr-bob.org/babble/20130205/msgs/1037897.html